Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
helpmegetclear

Is it inevitable that Accutane will make your break out worse before it gets better?

Recommended Posts

hi,

I took a very low dose of accutane (10 mg/day during 2 months and then 1 at 2 days during 1 month) and I didn t have any IB. My acne was mild 2 moderate. I think it depends on each person in particular, how severe the problem is, which dose one takes etc. But try not to be afraid of the IB, it will pass and hopefully in the end the problems with the skin will vanish/diminish. Accutane is tricky - you can have relapse or not. After my first course of accutane, the acne came back, that s why I made another low course after 4 months. I don t really know what to say about accutane.... It depends on many factors if at the end you are cured or not... I finished my dose in middle february..in march I had a breakout (not so severe, but still it freaked me out) so..I decided to treat/prevent the acne coming back with a holistical method. So far so good..

Take care

Share this post


Link to post
Share on other sites
or can it ever gradually get better without any breaking out?

Hey I started on 40mg/day and did not have an IB. However, I was on Bactrim for 2 months up until my first dose of accutane. I don't know if that had anything to do with it, but I'll never know. Bactrim was my last resort before going on accutane, so maybe give it a shot and if doesn't clear you go on a course of accutane.

Share this post


Link to post
Share on other sites

I'm on day 31 (60mg/day). My doc said only 3% of ppl have IB. I guess i'm in that 3% bc i did...and still am. It is worse than when i started bc prior I had cysts that would go away if popped....these on my jawline became enlarged, swollen to the size of a gum ball. I used Duac (as per derm) but that didn't seen help. Bactriban & hydrocort cream may have help heal it....but the only thing that shrunk the thing (and brought it to a head) was using a .5% salicylic acid serum. My doc wants me on a short course of predisone to get rid of the inflammation.

I guess the breakout is calming down....my problem is they come to a head...and break open when washing or just touching my face.....hard not to pick. i guess it will get better.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×